Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
The Tom

Quitting Differin?

Recommended Posts

I have been on Differin Gel since late July.

While I've definately noticed some improvement - quicker healing, less major problems - the problem hasn't gone away. In fact, I am starting to think that perhaps Differin has been causing a lot of the spots in the first place.

As a general rule, when I left my skin alone and just used a simple shop-bought SA wash, my skin was OK. It wasn't by any means great, but it wasn't a total disaster area either... now it is.

Given that I've been on Differin for quite a while now, is it time to stop and go for something else, or should I give it another chance?

I'm getting to the point where I am thinking that coming off all medication for it would be a good idea, given that my skin has only got worse since I started.

Share this post


Link to post
Share on other sites

I'm speaking from personal expirience and I started differin in late july to. Today I am completely free of acne and I haven't had a new zit for about threee weeks now. Although my acne wasn't bad to begin with, my 3-4th week in my face blew up I guess due to the differin. But since I stayed with it I'm not getting any new zits at all and my skin is nice and smooth.

Share this post


Link to post
Share on other sites

How about adding a topical to reduce bacteria? Have you tried something like Finacea? Maybe try alternating between the Differin and Finacea every p.m(or BP if you are not sensitive to it)?

Share this post


Link to post
Share on other sites

I would switch to Tazorac if I were you. Talk to your derm and see what he or she thinks. You should have seen some improvement by week 9 if that medication is working.

Share this post


Link to post
Share on other sites

I love Differin. Love, love, love it. Been using it for years and have never stopped.

The only downsides to using it are the fact that I can't do any waxing for hair removal (my skin is too thin and delicate) and when I get any little sratch on my face (you know, little stuff like scraping your nail across your cheek, etc.) it goes really deep and takes a long time to heal. Guess this is also due to the fact that my skin is very thin and sensitive. But I am 31 and have the skin of someone in their early to mid 20s (or so I am told). I am pretty sure Differin has quite a lot to do with this phenonmenon! So nope, not giving up my Differin any time soon. wink.gif

Share this post


Link to post
Share on other sites

I am not a big Differin fan.I was on it for a year.I had about the same level of control of my acne as with just BP alone.So, I did stop, and I went to mandelic acid with no BP and no Differin.And, I have the best control I have had of my acne in years.The Nucelle products from Skincarerx.com and Nucelle.com are a good alternative to retinoids. The mandelic acid is a multitasker. It is naturally antibacterial, exfoliates and reduces redness too.You can get travel kits to use as a trial to see if it helps your particular situation.

Share this post


Link to post
Share on other sites

I used differin as well, it worked ok. But not eveything will work for everyone, so if differin does not work for you move on.

Share this post


Link to post
Share on other sites

i agree i love, love, love the stuff imo it's important to use the gel not the cream. maybe try twice a day or even less often few times a week. is dryness a prob or just the zits aren't getting any better?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×